It has been just a little over 3 years since I went through breast cancer treatment. I had chemo, radiation followed by Tamoxifen, which I'm still on. During the chemo my menstral cycle stopped. After a period of time I asked the dr if it would ever come back and he said it may not after this long. Recently I started spotting, so called the dr and they said my cycle had probably started again since all my blood work had shown I was NOT post-meno. They said this was not uncommon, but I guess it always makes a person wonder if something else is going on. They are going to schedule an ultrasound just for peace of mind, but I was just wondering how common it is for the cycle to start up again after all this time?
Dear Signmecr: Depending on the age of the woman and
her "natural" history, chemotherapy may cause
temporary or permanent menopause. Further, this can
be difficult to define because during perimenopause,
the hormone levels can fluctuate dramatically,
appearing "menopausal" one month and appearing closer
to "normal" at other times. Since it has been three
years and you have been on tamoxifen, you should see a
gynecologist to be certan that this is, in fact,
One of the risks of Tamoxifen use is an increased chance of developing endometrial cancer. So be certain to follow up on your bleeding, whether or not it is, in fact, menstrual. Not to scare you, but better to be safe. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.